| || |
Stuck @2mg Suboxone/day :(
Stuck @2mg Suboxone/day :(
Over the past 6 weeks or so I've slowly weaned down from 8 mg Suboxone daily (was on that for 2 years) to 2mg/day. One mg around 10am & 1 around 5-6pm, for the last 5 days. I did ok up to this point, manageable discomfort, but this sucks, to be blunt! I wake up hot & shivery - burning with goosebumps, sick stomach, fuzzy head but stick it out til 10am or so & by 3pm I'm sick again.
Do I need more time to feel better at 2mg, or should I just somehow try & go without to get it over with if I'm going to be sick anyway? I planned to drop to: 1mg, 1/2mg, 1/2 mg every other day, 1/2mg every 3rd day & done but it seems that will just be prolonging the sickness. One thing, I am sick of needing this darn drug and can't wait to be done this!! I no longer want my suboxone crutch forever. Thanks for any advice!!
Yes yes yes........... slow up. No reason to jump off so fast after two yrs! I would be very easy on my self......You could just drop .5 mg every 5-7 days and still be off of it in 6 or seven weeks. I would go back up to 3 mg untill you feel normal. Then drop by .5mg for 5-7 days, drop .5 again for another 5-7 days. Take some pressure off yourself What is 6week after years.
Even if you have to stay on each dose for 10 days to make it totally painless... what is a few more easy months.
I have to admit that I have been on a shorter treatment time plan with the suboxon. But the way the medication works with halve life and so forth, you can wean slowly and painless. You just have to pay attention to your symptoms. Every person will metabolize a medication at a slightly different pace. You should began to "feel" the drop in about 3rd to 4 day if at all. If nothing then I suggest you go another two days..... then do the drop. .... wait for atleast 4-6 days, no change then one more day, drop another .5 mg. untill your down to 0 then you can reasses on the daily basis.
good luck.... let us know how your doing.
Thank you for the reality check. AKA kick in the butt that I didn't even know I needed! Guess that's part of my Aries nature - feeling it's all or nothing - if I'm sick might as well be REALLY sick & get it done. What a fool I can be! I think part of the problem is, all I have are the big 8mg tabs, makes it hard to accurately dose even with a pill splitter. Thank you both so much for making me realize it's not failing if I have to go up a smidge & down even slower. This forum & its members are a godsend!
I'm waiting for my painful withdrawals! I was too on the suboxone for a very long time! I dropped from 8mg to 2mg in a matter of two weeks and felt fine! No withdrawal at all that I noticed! So I decided to quit all together I hoping the WD's aren't too bad but I'm 72hrs in and not feeling awful yet. I've noticed that this drug treats everybody so differently! I had one guy say oh you will feel like death 24hrs in. I felt fine at 24hrs. Same guy said oh you will feel really bad 48 hrs in. I felt ok at 48 hrs. Its tickin closer to 72hrs and I just dont feel to bad. I will be honest if I had to work right now it aint happening! I've been planning this since june saving money so I can take the end of August and beginning of September off! The joys of being self employeed huh? lol!!! All I can say is if you don't want any WD's don't have em'
Just making sure I understand - you were on Sub for a while, dropped from 8mg to 2mg in 2 weeks, then just stopped taking any the 3rd week? And you're not feeling too bad, but bad enough so that you you couldn't work. To me, that seems pretty bad! But like you said, we are all different & so are our reactions w/this. I am chasing a hyperactive 4 year old with Oppositional Defiance Disorder from 7am to 10pm when she crashes, then up later (Midnight-1am usually) so I can do "life stuff" we all have to do. And chill for an hour! Maybe that adds to it too, what we have to deal with & how well we CAN deal with it on a day to day basis. There seems to be no rhyme nor reason, no set rules with this med!!!
Originally Posted by racinmason001
Hi, I just read your post, I've never posted before but I'm going through the same thing as you pretty much. I've been on suboxone only for about 4 months though. I don't have health insurance so I don't go to the doctor for it. My friend got it for me to help me get off hydros/oxys. It worked, I thought suboxone was a miracle cure, until I ran out. The withdrawals are indescribable.
You mentioned you cut back from 8 to 2 mg in two weeks thats pretty much what I did. I went from taking a whole one to a half to a quarter, now I even break the quarters in half. I think it took me a good month to taper down though and being that you've been on it for 2 years its probably going to take your body longer to adjust.
I figured it would be no problem for me to get off of them, I've never been more wrong. I didn't sleep for 4 nights. Now, I'm just wondering how I can get off without dealing horrible withdrawals. A friend of mine suggested taking it every other day. Apparently suboxone has a 12 hour half life; meaning if you took your dose at 8 am that you technically shouldn't feel the withdraws until around 8 pm the following day.
My advice to you would be to make sure you taper off slowly. If your feeling withdraws taking 2 mg, take 3 one day followed by only 2 mg the next or something. Or if youre feeling strong stick it out, its gotta get better sometime. I wish I could have stuck with it I made it 4 days.. I've now begun taking it again, does anyone have any advice for me on how long the withdraws last?? I've done a lot of research on it and it.. not too reassuring.
Last edited by Robert_325; 01-01-2009 at 03:41 PM.
I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.
just off the 2 mg
Took a 1 mg dose... about 18 hours in @ this point. Might I suggest a few things. Mind you, I have not been on sub. for two years. I was however on a tremendous dose of H... I was doing 1/2 gram shots several times a day. A month ago, after tapering off of sub for 10 days, I relapsed. Unfortunately I was immediately as addicted as I had been previously. After 3 days of tinkering with it I went back to my doctor and told him I wanted a 30 day taper. I ended up with 45 pills, started with two 16 mg a day and worked myself down @ 2 mg every 4 days. As I said b4, I just stopped. My body feels okay today, although I feel a little squeemish. I have been committed to exercising. I have been doing 400 crunches every nite, and 80 curls and 300 pushups every other nite, and mountain biking 12 miles every chance I get.
What you have to remember is that your bodies have become lazy. You are no longer producing the endorphines that make you feel good. That is where the w/d's come. Although you are bound to feel something, as I do, exercise and performing activities that force your body into endorphine production will reduce the withdrawals and make them bearable. I want to be clear. DO NOT GO BACK TO YOUR DRUG OF CHOICE.
Doing that will quickly remind you why you went on subz to begin with. I made that mistake and it made sub w/d feel like.... like today. A happy day with my four year old... albeit a skiddish one. I will keep you posted as to how the w/d's affect me in spite of my exercise.
EDIT* Also, I am not saying to begin exercise once you start with the w/d's. As you lower your dose, exercise continuously. That way as you reduce your dose, your body begins to catch up with the drug.....
Last edited by apotheosis; 10-12-2010 at 03:24 PM.
Reason: Adding something